Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking amoxicillin for throat and ear infection. Diabetic patient. Sudden increase in sugar levels. Due to medications?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 15 Questions
Question
I am taking amoxicillin for a throat and ear infection. However, I am Type II diabetic and seem to be having some problems with my blood sugar increasing up to 447 pts. or higher Should I go to the emergency room?
Posted Sun, 6 May 2012 in Diabetes
 
 
Answered by Dr. Puneet Oberoi 3 hours later
Hello XXXXXXX
thank you for your query.
To begin with i will like to tell you that in there are two factors that play in increasing the blood sugar level in Type 2 diabetes.

1) Infection

2) Antibiotics

So you can see that in your case, its the COMBINATION of the above two that has caused your blood sugar to rise.

I would advise you first that you should see your primary care and let him know about the raised sugar levels .And if your sugar levels have risen AFTER you started the amoxicillin medication, then once the medication is stopped the levels will come to controlled level.

however if you are experiencing symptoms of hyperglycemia which include;

1) Excessive urination

2) Excessive thirst

3) Dehydration

4) Nausea

5) Vomiting

6) Excessive hunger


Then you should visit the emergency room.

If you have any other queries on this write back to me. I will be available to answer your follow up queries.

Take care
Regards
Dr Puneet Oberoi



Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.


Above answer was peer-reviewed by
 
Follow-up: Taking amoxicillin for throat and ear infection. Diabetic patient. Sudden increase in sugar levels. Due to medications? 3 hours later
Thank You. Is it okay and safe to take amoxicillin, metformin and lorcet (for pain) all at the same time?
 
 
Answered by Dr. Puneet Oberoi 15 hours later
Hi XXXXXXX ,

Thanks for your follow up query ,

Yes , it is safe to consume Amoxicillin with Metformin and Lorcet at the same time.

Wish you Good Health

Disclaimer: The Expert’s advice is provided for general informational purposes only and SHOULD NOT be relied upon as a substitute for sound professional medical advice, as a complete assessment of an individual has not taken place. Please consult your nearest physician before acting on it. The advice is not valid for medico-legal purposes also.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor